Alert archive / Illinois / River Flood Warnings in 2010
River Flood Warning 33, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 28, 2010, 8:05 PM CST for Brown County, Illinois. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2010, 8:05 PM CST (02:05 UTC)
- Expired
- Jan 29, 2010, 9:37 AM CST
- In force
- 14 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 22.13 ft at Jan 28, 2010, 10:00 PM CST.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGUS43 KLSX 290205
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CST THU JAN 28 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
LA MOINE RIVER AT RIPLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS FLOOD WARNING IS A RESULT OF BACKWATER EFFECTS FROM THE ILLINOIS
RIVER.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-300205-
/O.NEW.KLSX.FL.W.0033.100129T0205Z-100130T1200Z/
/RIPI2.1.ER.100128T1430Z.100129T0145Z.100129T1200Z.NO/
805 PM CST THU JAN 28 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE LA MOINE RIVER AT RIPLEY
* UNTIL FRIDAY.
* AT 7:45 PM THURSDAY THE STAGE WAS 22.1 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND SHOULD FALL BELOW
FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL
DAMAGES BEGIN.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/29 01/30 01/31 02/01 02/02
LA MOINE RIVER
RIPLEY 22 22.10 22.0 18.0 14.1 11.8 10.21 follow-up statement
075
WGUS83 KLSX 291537
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CST FRI JAN 29 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ILLINOIS...
LA MOINE RIVER AT ...RIPLEY
THE FLOOD WARNING IS CANCELLED
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-291607-
/O.CAN.KLSX.FL.W.0033.000000T0000Z-100130T1200Z/
/RIPI2.1.ER.100128T1430Z.100129T0530Z.100129T1245Z.NO/
937 AM CST FRI JAN 29 2010
THE FLOOD WARNING IS CANCELLED FOR
THE LA MOINE RIVER AT RIPLEY.
* AT 8:45 AM FRIDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:45 AM FRIDAY.
* FORECAST...THE RIVER WILL FALL TO 21.4 FEET TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL
DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/30 01/31 02/01 02/02 02/03
LA MOINE RIVER
RIPLEY 22 21.93 21.4 17.7 13.3 10.3 9.0What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 28, 7:05 PM CST, 1 hour earlier.
Area forecast discussion, Jan 28, 7:05 PM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CST THU JAN 28 2010
.UPDATE...
/705 PM CST THU JAN 28 2010/
START TIME FOR ADVISORIES/WARNINGS HAVE BEEN PUSHED BACK UNTIL
MIDNIGHT WITH A LOT OF DRY AIR THAT NEEDS TO BE OVERCOME AND LIFT
RATHER LIMITED UNTIL THEN. 00Z KSGF RAOB ILLUSTRATES THIS
PERFECTLY WITH BONE DRY AIR BTWN H700 AND H900 DESPITE BEING JUST
30SM OR SO FROM THE NRN EDGE OF THE PCPN. BEST LIFT AND MID AND UPPER
LEVELS TO OVERCOME THIS WILL BE WELL TO OUR W UNTIL AFTER
MIDNIGHT. OTHERWISE...FCST REMAINS ON TRACK...JUST A TAD DELAYED.
TES
&&
.DISCUSSION...
/312 PM CST THU JAN 28 2010/
MID LEVEL LOW CURRENTLY MOVING EWD INTO SWRN NM ATTM WITH SFC LOW
AHEAD OF IT OVER CNTRL TX. COLD AND DRY SFC RDG OVER THE NRN PLAINS
WILL SHIFT ONLY SLOWLY EWD INTO THE GRT LKS REGION ON FRI. THERE
APPEARS TO BE TWO MAIN WAVES OR PERIODS OF SNOW FROM LATER TGT THRU
FRI NGT. THE FIRST SHOT OF SNOW WILL OCCUR LATE TGT AND EARLY FRI
MRNG OVER MAINLY THE SRN MOST COUNTIES OF THE CWA AS THE MODELS
DEPICT STRONG LOW-MID LEVEL WAA...ISENTROPIC LIFT EXTENDING FROM AR
N INTO SRN MO AHEAD OF THE 850 MB LOW. MODELS CONTINUE TO SHOW
STRONG UPPER LEVEL DIVERGENCE MAINLY ACROSS SRN MO LATE TGT AND
FRI MRNG BETWEEN THE ULJ STREAK OVER THE OH VALLEY REGION AND THE
ULJ STREAK MOVING NEWD THRU THE SRN PLAINS AHEAD OF THE UPPER
LEVEL LOW/TROF. THIS UPPER LEVEL DIVERGENCE WILL BE SHIFTING NEWD
INTO CNTRL MO FRI AFTN AND EVNG AS THE SRN STREAM MID-UPPER LEVEL
LOW/TROF APPROACHES FROM THE SW AND A NRN STREAM MID-UPR LEVEL
TROF DROPS SEWD THRU THE NRN PLAINS. ALTHOUGH THE SRN MID LEVEL
LOW WILL BE WEAKENING AS IT MOVES FURTHER NEWD INTO THE AREA THE
MODELS ARE SHOWING DEFORMATION TYPE SNOW N OR LEFT OF THE TRACK OF
THE MAIN VORT MAX MAINLY MAINLY FRI EVNG. THIS WILL BE THE SECOND
ROUND OF PRECIPITATION AND SHOULD EXTEND A LITTLE FURTHER N THAN
THE FIRST ROUND. THIS SECOND ROUND SHOULD EXTEND AS FAR NWD AS THE
I-70 CORRIDOR ALTHOUGH THERE WILL LIKELY BE A TIGHT N-S GRADIENT
IN SNOW AMOUNTS. THIS CAN BE SEEN IN THE RH FORECASTS WHICH DEPICT
A PERSISTENT DRY LATER AROUND 850 MB OVER STL. AREAS ON THE N SIDE
OF THE STL METRO AREA MAY ONLY SEE FLURRIES WHILE THE S SIDE OF
HTE METRO AREA MAY PICK UP AROUND 2 INCHES OF SNOW. MAINLY WENT
WITH A BLEND OF THE NAM AND GFS FORECASTS FOR THIS WINTER STORM AS
THE ECMWF APPEARS TOO LOW WITH ITS QPF. UPGRADED THE WINTER
WEATHER ADVISORY TO A WINTER STORM WARNING OVER THE SRN MOST
COUNTIES OF REYNOLDS...IRON AND MADISON SINCE THIS AREA SHOULD
RECEIVE BOTH A PERIOD OF WAA SNOWS LATE TGT AND FRI MRNG FOLLOWED
BY A SECOND ROUND OF DEFORMATION TYPE SNOW FRI EVNG. SNOW TOTALS
OF 5 TO 8 INCHES ARE EXPECTED HERE...WITH LESSER AMOUNTS OF 2-5
INCHES FURTHER N WHERE A WINTER WEATHER ADVISORY IS IN EFFECT...TO
ONLY ABOUT ONE INCH OR LESS ALONG I-70 TO JUST N OF SALEM ILLINOIS.
THE SNOW SHOULD TAPER OFF LATE FRI NGT AND END BY EARLY SATURDAY
MORNING AS THE MID-UPPER LEVEL TROF MOVES E OF THE CWA...AND A
SFC RDG BUILDS SEWD INTO THE CWA BEHIND THE SFC LOW MOVING EWD
ACROSS THE GULF COAST STATES AND ITS INVERTED SFC TROF EXTENDING
N OF THE LOW INTO THE TN VALLEY REGION BY 12Z SAT. THE COLD
WEATHER PATTERN WILL CONTINUE THROUGH SUN...AND FORECAST THE TEMPS
BELOW MOS GUIDANCE WHERE NEW SNOW COVER IS EXPECTED OVER THE SRN
PTN OF THE CWA.
HAVE GENERALLY FOLLOWED THE ECWMF FOR NEXT WEEK BASED ON IT'S BETTER
CONTINUITY OVER THE GFS. THERE IS GOOD AGREEMENT IN THE GLOBAL
MODELS WITH THE TIMING OF A SHORTWAVE AND IT'S ACCOMPANYING COLD
FRONT THAT WILL CROSS MO/IL ON MONDAY NIGHT/TUESDAY. FORECASTING
SOUNDINGS AND CRITICAL THICKNESSES FAVOR SNOW. BY LATER IN THE
WEEK...HAVE KEPT ONLY SLIGHT CHANCES FOR SNOW NEXT THURSDAY AS IT IS
DIFFICULT TO DETERMINE AT THIS POINT HOW THE NRN STREAM SHORTWAVE
MOVING ACROSS THE GREAT LAKES WILL INTERACT WITH THE SRN STREAM
CLOSED LOW. TEMPERATURES ARE A MIX OF PERSISTENCE...HPC GUIDANCE
AND GEFS MEAN MOS.
GKS/BRITT
&&
.AVIATION...
/538 PM CST THU JAN 28 2010/
FOR THE 00Z TAFS...CIRRUS SHIELD REMAINS OVER REGION AHEAD OF NEXT
WEATHER SYSTEM. FEEL THAT FOR THE FORECAST PERIOD...VFR CONDITIONS
WILL PERSIST. WITH A LOT OF LOW LEVEL DRY AIR TO OVERCOME...PCPN
WILL BE SLOW TO MOVE INTO TAF SITES. STILL FEEL THAT KCOU WILL BE
THE FIRST SITE TO SEE SOME LIGHT SNOW...PROBABLY AFTER 12Z TOMORROW
MORNING...WHICH WILL BECOME PREDOMINANT THERE AFTER 16Z. KUIN AND
KSUS TO REMAIN DRY THROUGH FORECAST PERIOD WITH SNOW MOVING INTO KSTL
AFTER 03Z TOMORROW NIGHT.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
SATURDAY FOR CRAWFORD-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY
FOR IRON-MADISON-REYNOLDS.
IL...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
SATURDAY FOR RANDOLPH IL.
&&
WFO LSXHazardous weather outlook, Jan 28, 3:45 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CST THU JAN 28 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 345 PM CST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SNOW WILL OVERSPREAD SOUTHEAST MISSOURI AS WELL AS PARTS OF CENTRAL MISSOURI AND SOUTHWEST ILLINOIS BY LATE TONIGHT. ONE TO THREE INCHES OF SNOWFALL IS POSSIBLE BY EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF SNOW WILL CONTINUE...GENERALLY ALONG AND SOUTH OF INTERSTATE 70 FRIDAY AND FRIDAY NIGHT. STORM TOTAL SNOWFALL IS EXPECTED TO RANGE FROM ONE INCH OR LESS ALONG INTERSTATE 70 TO AS MUCH AS 8 INCHES ACROSS FAR SOUTHERN MISSOURI. FOR SPECIFIC DETAILS PLEASE REFER TO THE LATEST WINTER STORM WARNING AND WINTER WEATHER ADVISORY PRODUCTS. THERE IS ANOTHER CHANCE FOR SNOW MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
Nearby
River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.